Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Prescribed AKT 4 for TB detected from mantoux test. Swelling in face, eyes, legs and hands. Causes and cure ?

I am a 38 year old Lady. in october 2012 , tuberculosis was detected in my body after a positive montoux test and after that i was prescribed AKT4 FOR FIRST THREE months and after that AKT 2 was prescribed.. But from last 1 month my face specially eye and body parts like leg and hand have swelled up. also i am suffering from joint pain a report states that I have increased level of uric acid in my Body.... what are the cause and how can i get cured from this...? please help me soon...
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Hi priyanshu piyush
Thanks for coming to HCM
Your regimen is OK continue with it for a total course of 6 months.....your intensive phase i.e duration of taking AKT4 was prolonged for 1 should have been for 2 months....

increased serum uric acid or hyperuricemia can be a side effect of pyrazinamide, a constituent of AKT4,,, but you are off that drug now, so no problem with AKT2.

acute joint pain can be relieved by taking analgesics like ibuprofen, indomethacin etc... once off the symptoms recheck serum uric acid if it is raised the allopurinol can be started...

for your swelling kindly go for renal function test i.e serum creatinine, urea and electrolytes....if abnormal meet your doctors....AKT can be continued even then also...

best wishes

Answered: Mon, 8 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor